Preprint 50/2012

Degenerate-elliptic operators in mathematical finance and higher-order regularity for solutions to variational equations

Paul Feehan and Camelia Pop

Contact the author: Please use for correspondence this email.
Submission date: 14. Aug. 2012
Pages: 66
published in: Advances in differential equations, 20 (2015) 3-4, p. 361-432 
Bibtex
MSC-Numbers: 35J70, 49J40, 35R45, 60J60
Keywords and phrases: Campanato space, degenerate-elliptic differential operator, degenerate diffusion process, Heston stochastic volatility process, Holder regularity, mathematical finance, Schauder a priori estimate, Sobolev regularity
Download full preprint: PDF (847 kB)

Abstract:
We establish higher-order weighted Sobolev and Hölder regularity for solutions to variational equations defined by the elliptic Heston operator, a linear second-order degenerate-elliptic operator arising in mathematical finance. Furthermore, given C-smooth data, we prove C-regularity of solutions up to the portion of the boundary where the operator is degenerate. In mathematical finance, solutions to obstacle problems for the elliptic Heston operator correspond to value functions for perpetual American-style options on the underlying asset.

03.07.2017, 01:42